I don't think I've been on here since July. Not a smart move on my part. The past 10 months have been such a struggle for my son and my heart just aches for him. Since graduating from high school last year he has been on a roller coaster. He started taking Cymbalta in August. At first we thought it made things better for him. We were wrong. It did help with his anger but the side affects have been horrible. I actually think it made his OCD worse. He continually feels like he has something in his throat and feels it causes food to get stuck and he fears he'll choke. This has caused him to quit eating solid food. He lives on breakfast drinks and other protein drinks. He's lost roughly 45 lbs in the past 4 months. He had an endoscopy and a barrium swallow test and both were negative for any serious issues (some minor irritation from acid reflux). I thought once he went through these tests that would ease his mind. Again I was wrong. He and his Dr decided Cymbalta wasn't the medication for him and he has started a new "old school" OCD drug called Anafranil. The withdrawals from Cymbalta have not been pleasant. The first week wasn't so bad but this second week has been hell. I pray to God everyday that the son will hang in there and hopefully this new medication will give him some relief. I apologize if I'm rambling but I can't go back to sleep. My son means the world to me and it makes me sad to see him go through this. I appreciate his honestly when he talks about his fears and he continues to amaze me with his maturity in dealing with this disorder. I love you Vin

1 Comment
  1. telknit23 8 years ago

    Sorry to hear about your son's difficulties.  Is he keeping his doctor apprised of the withdrawal symptoms?  Sometimes withdrawing more slowly is the only way to deal with it.  Sometimes other drugs can help the symptoms (or so I've read–certainly not an expert).

    I hope the Anafranil works well for him.  I know for some people SSRIs don't work or aren't tolerated, and Anafranil is the drug that does it for them.

    If not, and if he is able to take SSRIs, one more that is supposed to be good for OCD is Luvox. I think it becomes effective a little quicker than some of the others.  (I don't know much about side effects and haven't researched them, because that is part of my OCD.  So I only know about issues that affect me personally, and there have been a few.)    Started the Luvox for 2 weeks & got some slight relief, but had some potentially serious side effects so started backing off  it until I could get into my PCP to discuss them.  He said not to worry, it was safe to just treat the side effects as needed.  Saw psychiatrist  today and she concurred.  She also prescribed very low dose Ativan to help with sleeplessness and occasional agitation.  Hopefully, it won't be necessary too often once I've adjusted to the Luvox. 

    Good luck to both you and your son.  And kudos to him for his courage and tenacity in fighting this monster.

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account